IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

Fixed Effects Maximum Likelihood Estimation of a Flexibly Parametric Proportional Hazard Model with an Application to Job Exits

  • Audrey Light

    ()

    (Department of Economics, Ohio State University)

  • Yoshiaki Omori

    (Faculty of Economics, Yokohama National University)

We extend the fixed effects maximum likelihood estimator to a proportional hazard model with a flexibly parametric baseline hazard. We use the method to estimate a job duration model for young men, and show that failure to account for unobserved fixed effect causes negative schooling and union effects to be downward biased.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.econ.ohio-state.edu/pdf/alight/wp12-03.pdf
Download Restriction: no

Paper provided by Ohio State University, Department of Economics in its series Working Papers with number 12-03.

as
in new window

Length: 9 pages
Date of creation: 2012
Date of revision:
Handle: RePEc:osu:osuewp:12-03
Contact details of provider: Postal: 410 Arps Hall 1945 North High Street Columbus, Ohio 43210-1172

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Bruce D. Meyer, 1988. "Unemployment Insurance And Unemployment Spells," NBER Working Papers 2546, National Bureau of Economic Research, Inc.
  2. Van den Berg, Gerard J., 2000. "Duration Models: Specification, Identification, and Multiple Durations," MPRA Paper 9446, University Library of Munich, Germany.
  3. Ridder, Geert & Tunali, Insan, 1999. "Stratified partial likelihood estimation," Journal of Econometrics, Elsevier, vol. 92(2), pages 193-232, October.
  4. Joel L. Horowitz & Sokbae Lee, 2002. "Semiparametric Estimation of a Panel Data Proportional Hazards Model with Fixed Effects," 10th International Conference on Panel Data, Berlin, July 5-6, 2002 A5-3, International Conferences on Panel Data.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:osu:osuewp:12-03. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John Slaughter)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.